Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 6, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Jan 16, 2007, 11:56 AM AKST. It took effect at Jan 17, 2007, 9:00 AM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 16, 2007, 11:56 AM AKST (20:56 UTC)
- In effect from
- Jan 17, 2007, 9:00 AM AKST
- Expired
- Jan 17, 2007, 5:00 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 170156 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 456 PM AST TUE JAN 16 2007 AKZ125-171400- /X.CON.PAFC.BZ.W.0009.070117T0500Z-070117T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 456 PM AST TUE JAN 16 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM AST WEDNESDAY FOR PORTAGE VALLEY AND TURNAGAIN ARM... A BLIZZARD WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM AST WEDNESDAY. EASTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM WILL COMBINE WITH HEAVY SNOWFALL TO CREATE WHITEOUT CONDITIONS TONIGHT...ESPECIALLY FROM BIRD POINT EAST. SNOW WILL CONTINUE THROUGH THE DAY WEDNESDAY...BUT WINDS WILL DECREASE THROUGH THE MORNING ALLOWING CONDITIONS TO SLOWLY IMPROVE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ131-171500- /X.NEW.PAFC.BZ.A.0006.070117T1800Z-070118T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 456 PM AST TUE JAN 16 2007 ...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTHEAST WINDS OF 30 TO 40 MPH COUPLED WITH SNOWFALL MAY COMBINE TO CREATE WHITEOUT CONDITIONS DURING THE DAY WEDNESDAY THROUGH THOMPSON PASS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
1 follow-up statement
000 WWAK41 PAFC 171400 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 500 AM AST WED JAN 17 2007 AKZ125-171500- /X.CAN.PAFC.BZ.W.0009.000000T0000Z-070117T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 500 AM AST WED JAN 17 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. $$ AKZ131-171500- /X.CAN.PAFC.BZ.A.0006.070117T1800Z-070118T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 500 AM AST WED JAN 17 2007 ...BLIZZARD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WATCH. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 16, 12:00 AM AKST, 11 hours 56 minutes earlier.
Area forecast discussion, Jan 16, 12:00 AM AKST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST TUE JAN 16 2007 .DISCUSSION... MODELS IN OK AGREEMENT. GFS PREFERRED DUE TO BETTER HANDLING OF BERING LOW SYSTEM. UPPER LEVELS... LONG WAVE TROUGH OVER MAINLAND ALASKA WEAKENS AND RECEDES INTO THE HIGH ARCTIC BY TUE NIGHT. BROAD RIDGE OVER EASTERN ALEUTIANS AND CENTRAL BERING SEA SHIFTS EASTWARD OVER THE MAINLAND BY TUE NIGHT THEN HOLDS ITS GROUND THROUGH AT LEAST 72 HOURS. CUT OFF H514 CENTER SOUTH OF THE WESTERN ALEUTIANS REPOSITIONS ITSELF OVER THE SOUTHERN BERING SEA BY WED NIGHT THEN SLOWLY WEAKENS. MYRIAD OF WEAK SHORT WAVES ROTATING AROUND THE CUT OFF CENTER AND OVER THE RIDGE. SURFACE FEATURES... RESIDUAL 1011 MB LOW NEAR CAPE YAKATAGA WILL DISSIPATE BY TUE AFTERNOON. A 970 MB LOW NEAR 51N 175W WILL BECOME A 979 MB LOW 180 NM SOUTH OF SAINT PAUL WED NIGHT. POTENTIAL EXISTS FOR MULTIPLE LOW CENTERS. ASSOCIATED WEATHER FRONT EXTENDS IN AN ARC ACROSS THE BERING SEA. FRONT CONTINUES TO PUSH NORTH AND EASTWARD. NORTHWARD MOVEMENT IS LIMITED BUT EASTWARD MOVEMENT IS MORE DRAMATIC. FRONT WILL REACH BERING SEA COAST BY THIS AFTERNOON...PASS OVER KODIAK ISLAND BY THIS EVENING...AND INTO THE SOUTHEAST PANHANDLE WED EVENING. NEW FEATURE PROGGED TO DEVELOP ROUGHLY 100 NM SOUTHEAST OF KODIAK CITY WED NIGHT. MODELS DISAGREE ON INTENSITY POSITION AND MOVEMENT OF THIS LOW. GFS PEGS IT AT 995 MB AND MOVES IT TO THE SEWARD PENINSULA THU NIGHT. FORECASTS TRENDED TOWARD THE GFS SOLUTION. BROAD THICK DECK OF STRATOCUMULUS ACROSS SOUTHWEST ALASKA CONTINUES TO PRODUCE SPORADIC LIGHT SNOW. EASTERLY FLOW IN ADVANCE OF THE FRONT SHOULD SCOUR OUT THIS DECK BEFORE ACTUAL FRONT ARRIVES. PLENTY OF BOTH WIND AND MOISTURE ASSOCIATED WITH STORM OUT WEST...ESPECIALLY THE FRONT. SUSTAINED GALE FORE WINDS ALONG AND IN ADVANCE OF THE FRONT. BLIZZARD WARNINGS IN EFFECT FOR PRIBILOFS AND BRISTOL BAY. STRONGEST WINDS AND LOWEST VISIBILITIES WILL BE ALONG THE WESTERN CAPES. BLIZZARD WATCH IN EFFECT FOR WESTERN PRINCE WILLIAM SOUND DUE TO POTENTIAL FOR STRONG EAST WINDS THROUGH CHANNELED AREAS SUCH AS WHITTIER AND PORTAGE. BLOWING SNOW WILL ALSO BE AN ISSUE FOR KUSKOKWIM DELTA BUT WINDS SPEEDS ARE NOT EXPECTED TO REACH BLIZ CRITERIA IN THIS ZONE AT THIS TIME. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZ WARN 161 195. BLIZ WATCH 125. MARINE...GALE 120 130 132 138 150 160 171 171 172 175 176 179 180 185. FIRE WEATHER...NONE. ASB JAN 07
In the hours before
Special weather statement, Jan 16, 11:42 AM AKST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 442 PM AST TUE JAN 16 2007 AKZ101-171400- ...BLIZZARD CONDITIONS WILL BE ENCOUNTERED IN EASTERN TURNAGAIN ARM TONIGHT... A COMBINATION OF HEAVY SNOWFALL AND STRONG WINDS WILL CREATE WHITE-OUT CONDITIONS IN EASTERN TURNAGAIN ARM...PORTAGE VALLEY...AND TURNAGAIN PASS TONIGHT. IN THOSE AREAS...WINDS MAY GUST AS HIGH AS 55 MPH OVERNIGHT. DRIVING ON THE SEWARD HIGHWAY MAY BE DANGEROUS AT TIMES ESPECIALLY IN AND NEAR PORTAGE VALLEY. CLOSER TO ANCHORAGE ALONG TURNAGAIN ARM...EXPECT DRIFTING SNOW WITH GUSTY WINDS. WINDS AND SNOW WILL DIMINISH GRADUALLY DURING THE DAY WEDNESDAY. ONLY A FEW SNOW FLAKES WILL BE SEEN HERE IN TOWN. DV/ JAN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Jan 15, 11:00 PM AKST | Small Craft Advisory | AFC | 60 hr | |
| Jan 15, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 16, 4:06 AM AKST | Blizzard Warning | AFC | 25 hr | |
| Jan 16, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 16, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Jan 16, 11:00 AM AKST | Small Craft Advisory | AFC | 60 hr | |
| Jan 16, 11:00 AM AKST | Small Craft Advisory | AFC | 6 days | |
| Jan 16, 11:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Jan 16, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Jan 16, 2:15 PM AKST | Brisk Wind Advisory | AFC | 33 hr | |
| Jan 16, 2:15 PM AKST | Small Craft Advisory | AFC | 33 hr |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.